MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two manufacturer reports being submitted for this case.The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during implant of a 23 mm sapien 3 ultra resilia valve in the aortic position via left transfemoral approach, during inflation of the commander delivery system while deploying the valve, there was asymmetrical inflation and delay of inflation occurred at the distal portion of the balloon.The valve was successfully deployed with no patient injuries due to the inflation problems.The patient was stable and awaiting vascular repair for a non-edwards closure device injury.Per imaging review, esheath+ distal tip tear and system components separate were found.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for completion of the investigation.The following sections have been added: b4, g3, g6, h2, h3, h6, h10, h11.The product was returned; therefore, a product evaluation was completed.As the device was returned, a visual evaluation and functional testing were performed.Due to the nature of the device, no applicable dimensional testing was performed.The returned device was visually examined, and the following was observed: the flex shaft is kinked in 3 locations, likely due to the returned packaging condition.The balloon catheter was kinked at the locked location, potentially due to the returned packaging condition.Residual fluid was present in the inflation balloon.No other abnormalities were observed.A 3mensio was provided and the following information was noted: access vessel (left side) appears sufficient in diameter (less than or equal to 5.5mm) with mild tortuosity and mild calcification.Aortic root angled at 45 degrees.Native leaflets thickened.Calcifications present in the annulus and stj.Severe ovality was observed in the annulus and lvot.Ovality ratio = maximum diameter / minimum diameter.Ovality ratio (annulus) = 26.3mm / 19.1mm = 1.37.Ovality ratio (lvot) = 26.9mm / 17.1mm = 1.57.The procedural fluoro was also received and showed the following: the thv was positioned between the valve alignment markers prior to deployment.The inflation of the balloon was constrained at the distal end, with the distal constraint eventually overcome and full inflation able to be achieved.The total deployment cycle (inflation and deflation) time was approximately 6 seconds.Inflation appeared to be rapid, with an estimated duration of 1 second from initial inflation to full inflation.After the distal constraint is overcome, there appears to be a shadow resembling a torn and separated sheath tip near the distal side of the valve frame.As the returned device meets specification with no evidence to support a manufacturing/design defect has contributed to the complaint, a manufacturing mitigation review is not required.The commander delivery system ifu and procedural manual were reviewed.No evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.' the complaint for inflation difficulty and/or incomplete inflation is confirmed based on review of provided imagery.Evaluation of the returned product showed that the device conforms to specifications.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.Imaging evaluations showed that balloon inflation was constrained initially at the distal end; however, the distal constraint was eventually overcome, allowing full inflation to be achieved.Although it was reported that no damage, including to the sheath tip, was noted after removal, imagery review showed that after the distal constraint was overcome, a shadow resembling a torn and separated sheath tip was observed near the distal side of the valve frame.Additionally, evaluation of the returned delivery system showed that the device met the specification for total deployment cycle time (total inflation/deflation time: 9:68 seconds).Engineering was able to inflate the balloon without difficulty, and the balloon inflated symmetrically.While there was no evidence indicating that a manufacturing non-conformance may have contributed to the complaint, the investigation shows that the reported event may be related to device interactions, caused by a circumferential tear at the sheath's distal tip.This tear could lodge onto the distal end of the valve, preventing it from deploying evenly.The ifu and training manuals have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.An investigation has been opened to determine the root cause and implement any necessary corrective actions.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24746500
Report Number2015691-2026-13718
Device Sequence Number12938548
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)270724(10)66876253
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number66876253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale